Alert archive / Wisconsin / Flash Flood Warnings in 2008

Flash Flood Warning 49, NWS Milwaukee, WI

July 11, 2008Sauk County, Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Jul 11, 2008, 3:50 AM CDT for Sauk County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2008, 3:50 AM CDT (08:50 UTC)
Expired
Jul 11, 2008, 6:45 AM CDT
In force
3 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
None

County Sauk County, WI

The radar

The La Crosse radar (KARX), 114 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2008-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2008-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
581 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KMKX 110853
FFWMKX
WIC111-111145-
/O.NEW.KMKX.FF.W.0049.080711T0850Z-080711T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
350 AM CDT FRI JUL 11 2008

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 645 AM CDT

* AT 348 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER
  OVER COUNTY ROADS FROM A BAND OF THUNDERSTORMS MOVING NORTH TO
  SOUTH THROUGH SAUK COUNTY. RAINFALL TOTALS IN SAUK COUNTY ARE
  APPROACHING 2 TO 4 INCHES...WITH CURRENT RAINFALL RATES OF 1 TO 2
  INCHES AN HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEVILS LAKE
  STATE PARK...WISCONSIN DELLS AIRPORT...WEST BARABOO...SAUK
  CITY...REEDSBURG...LAKE DELTON AND BARABOO.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...AREA ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

LAT...LON 4363 9018 4362 8976 4357 8971 4356 8962
      4336 8963 4335 8970 4327 8972 4330 8981
      4320 8992 4321 9018 4337 9020

$$

REM
2 follow-up statements
000 
WGUS73 KMKX 110943
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
443 AM CDT FRI JUL 11 2008

WIC111-111145-
/O.CON.KMKX.FF.W.0049.000000T0000Z-080711T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAUK WI-
443 AM CDT FRI JUL 11 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR SAUK
COUNTY...

AT 430 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A BAND OF THUNDERSTORMS PRODUCING HEAVY RAIN EXTENDED FROM 
JUST SOUTH OF REEDSBURG...THROUGH NORTH FREEDOM TO SAUK CITY...THEN
CURVING SOUTHWEST ALONG THE WISCONSIN RIVER. THE BAND WAS MOVING TO 
THE SOUTH SOUTHEAST AT 25 MPH.

THIS BAND HAS PRODUCED RAINFALL AMOUNTS OF 1 TO 2 INCHES IN THE PAST 
HOUR. ALTHOUGH THE BAND IS EXITING TO THE SOUTHEAST...RUNOFF FROM
THE HEAVY RAINFALL WILL CONTINUE TO POSE A THREAT FOR THE NEXT 2 
HOURS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEVILS LAKE
STATE PARK...WISCONSIN DELLS AIRPORT...WEST BARABOO...REEDSBURG...
LAKE DELTON AND BARABOO

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4363 9018 4362 8976 4357 8971 4356 8962
      4336 8963 4335 8970 4327 8972 4330 8981
      4320 8992 4321 9018 4337 9020

$$

REM
000 
WGUS73 KMKX 111039
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
531 AM CDT FRI JUL 11 2008

WIC111-111145-
/O.CON.KMKX.FF.W.0049.000000T0000Z-080711T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAUK WI-
531 AM CDT FRI JUL 11 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR SAUK
COUNTY...

AT 530 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER 
ROADS THROUGHOUT THE COUNTY MAKING TRAVEL DIFFICULT THIS MORNING.

AT 535 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
BACK EDGE OF THE THUNDERSTORM LINE EXTENDED FROM A LA VALLE... 
THROUGH REEDSBURG TO SAUK CITY...MOVING TO THE EAST AT 25 MPH. 

WHILE THE THUNDERSTORMS HAVE DIMINISHED IN INTENSITY...AND SHOULD BE 
EXITING TO THE EAST OF THE COUNTY BETWEEN 6 AM AND 615 AM...RUNOFF 
FROM THE HEAVY RAINFALL WILL STILL IMPACT AREA ROADS AND STREAMS. 

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 4363 9018 4362 8976 4357 8971 4356 8962
      4336 8963 4335 8970 4327 8972 4330 8981
      4320 8992 4321 9018 4337 9020

$$

REM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:35 PM CDT, 12 hours 15 minutes earlier.

Area forecast discussion, Jul 10, 3:35 PM CDT, 12 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT THU JUL 10 2008

.SHORT TERM...

.TONIGHT...SEVERE CONVECTION EXPECTED THROUGH MID EVENING ACROSS
SOUTHERN WISCONSIN. CURRENT CONVECTION ACROSS THE FORECAST AREA
ASSOCIATED WITH MID LEVEL CYCLONIC VORTICITY MAXIMUM PER SPC
MESOSCALE DISCUSSION...AND LOW LEVEL MOISTURE ADVECTION AND
CONVERGENCE. MEAN LAYER CAPES OF 1000 TO 1500 J/KG...COMBINED WITH
DEEP LAYER 0-6KM SHEAR OF 35 TO 40 KNOTS...SETTING UP FAVORABLE
SEVERE WEATHER ENVIRONMENT. LARGE HAIL AND DOWNBURST WINDS ARE THE
EXPECTED HAZARDS WITH THIS BATCH OF STORMS.

SECOND BATCH OF SEVERE CONVECTION EXPECTED TO AFFECT THE AREA LATER
TONIGHT...AS IT MOVES SOUTHEAST INTO THE AREA FROM EASTERN MINNESOTA
AND SOUTHWESTERN WISCONSIN. WOULD EXPECT MORE OF A DAMAGING STRAIGHT
LINE WIND HAZARD WITH THIS CONVECTION...AS IT IS EXPECTED TO BE MORE
LINEAR IN NATURE GIVEN UNIDIRECTIONAL EFFECTIVE SHEAR.

EXPECT CONVECTION TO GRADUALLY WIND DOWN LATER THIS EVENING AND
OVERNIGHT...AS CAPPED WARM SECTOR AIRMASS PUSHES INTO THE AREA...AND
LIFTING MECHANISMS EXIT. MILD LOWS IN THE MID TO UPPER 60S EXPECTED
ACROSS THE AREA...FROM SIMILAR READINGS ACROSS SOURCE REGION ACROSS
NORTHEAST MISSOURI.

18Z NAM HAS WARM FRONTAL BOUNDARY NEAR OF JUST NORTH OF THE
FORECAST AREA FRIDAY MORNING. CAPES RISE TO 4000 J/KG ALONG THIS
BOUNDARY AS IT PUSHES NORTH. NAM IS A BIT QUICKER THAN GFS IN
APPROACHING COLD FRONT. WILL GO TOWARDS THIS SLIGHTLY QUICKER
MOVEMENT. EVEN SO THE FORECAST AREA MAY LACK A TRIGGER FOR
AFTERNOON AND EVENING THUNDERSTORM INITIATION. HOWEVER WITH CAPES
AROUND 3000 J/KG WITH LITTLE CAP SEEN IN THE 12Z NAM
SOUNDINGS...SOME THUNDERSTORMS MAY STILL DEVELOP.

BOTH MODELS WOULD TAKE COLD FRONT THROUGH DURING THE CONVECTIVE
MINIMUM TIME SATURDAY MORNING. HOWEVER ANY UPSTREAM MCS WOULD
STILL BRING A SEVERE THREAT.

WITH COLD AIR ALOFT SMALL CHANCE OF SHOWERS SUNDAY AFTERNOON NORTH
OF MILWAUKEE. HOWEVER SOUNDINGS ARE FAIRLY DRY...SO THIS WOULD BE
ONLY A SLIGHT CHANCE.

LARGE HIGH BECOMES CENTERED OVER THE MID MISSISSIPPI VALLEY SUNDAY
NIGHT. WARM AIR ADVECTION ON BACK SIDE OF HIGH GENERATES SOME
PRECIPITATION NORTH OF THE FORECAST AREA TUESDAY.

.LONG TERM...

GFS AND ECMWF ARE FAIRLY SIMILAR WITH GOING TO A MOVE ZONAL JET
ACROSS FAR SOUTHERN CANADA TUESDAY THROUGH THURSDAY. FRONTAL
BOUNDARY TO PUSH ACROSS WISCONSIN WEDNESDAY...WITH AN INCREASING
CHANCE OF THUNDERSTORMS. TIMING AND STRENGTH OF FRONT IS A BIT
DIFFERENT BETWEEN ECMWF AND GFS...WITH ECMWF BRINGING MUCH MORE
PRECIPITATION ON THURSDAY THAN GFS.

&&

.AVIATION...
EXPECT PREVAILING VFR CONDITIONS THROUGH 00Z SATURDAY.
SCATTERED CONVECTION...SOME SEVERE...MAY AFFECT THE TAF SITES
THROUGH MID EVENING. HOWEVER...GIVEN SCATTERED NATURE...WILL JUST
INCLUDE THE CB SUFFIX ON THE CLOUD GROUPS FOR NOW. DID TRY TO TIME
POSSIBLE LINEAR CONVECTION EARLY THIS EVENING THROUGH THE TAF SITES.
MAY SEE MVFR CEILINGS AND IFR VISIBILITIES WITHIN THUNDERSTORM
DOWNDRAFTS...ALONG WITH GUSTY WINDS.

GIVEN THE MOISTURE ADVECTION INTO THE AREA LATER TONIGHT...MAY SEE
SOME MVFR FOG IN LOW LYING AREAS...BUT LEFT OUT OF TAFS FOR NOW.
WINDS SHOULD BE STRONG ENOUGH TO PREVENT ANYTHING WIDESPREAD FROM
FORMING. GUSTY SOUTH TO SOUTHWEST WINDS MAY OCCUR FRIDAY
AFTERNOON...WITH GOOD MIXING FROM THE LOW LEVELS.

&&

.MARINE...SEVERE CONVECTION EXPECTED THROUGH MID EVENING AS
DESCRIBED IN MAIN DISCUSSION. MAY SEE FREQUENT SMALL CRAFT ADVISORY
WIND GUSTS ON FRIDAY AFTERNOON...WITH MIXING OF WINDS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...06/HENTZ
AVIATION/MARINE...08/WOOD
Hazardous weather outlook, Jul 10, 8:16 PM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
816 PM CDT THU JUL 10 2008

WIZ046-047-051-052-056>060-062>072-111100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
816 PM CDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THERE IS A SLIGHT RISK
FOR SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHERN WISCONSIN. LARGE
HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. HOWEVER...IT APPEARS
THAT THE RISK FOR SEVERE WEATHER WOULD BE ISOLATED AT BEST ACROSS
SOUTHERN WISCONSIN.

SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. A PORTION
OF THE ROCK RIVER IN SOUTHERN WISCONSIN CONTINUES TO EXPERIENCE
MODERATE FLOODING...WITH THE STRETCH OF THE RIVER NEAR NEWVILLE
STILL AT MAJOR FLOOD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAT INDEX VALUES WILL RISE INTO THE MID TO UPPER 90S FRIDAY
AFTERNOON...MAINLY AWAY FROM LAKE MICHIGAN. HEAT INDEX VALUES OF
AROUND 90 ARE EXPECTED IN MILWAUKEE COUNTY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON. THERE IS
A CHANCE OF THUNDERSTORMS FRIDAY EVENING...WITH THUNDERSTORMS
BECOMING LIKELY OVERNIGHT FRIDAY NIGHT. THERE IS ALSO A SLIGHT RISK
FOR SEVERE STORMS OVERNIGHT FRIDAY NIGHT ACROSS MAINLY SOUTH CENTRAL
WISCONSIN. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING ACROSS SOUTH
CENTRAL WISCONSIN...AND ALL DAY SATURDAY ACROSS MAINLY SOUTHEAST
WISCONSIN. THERE IS A CHANCE OF THUNDERSTORMS NEXT WEDNESDAY.

A PORTION OF THE ROCK RIVER WILL REMAIN IN MODERATE FLOOD THROUGH
THE END OF THE WEEK...HOWEVER RIVER LEVELS WILL CONTINUE TO SLOWLY
FALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED.

LMZ643>646-111100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
816 PM CDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
HAZARDS. HOWEVER...IT APPEARS THAT THE RISK FOR SEVERE WEATHER WOULD
BE ISOLATED AT BEST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND GUSTS MAY APPROACH SMALL CRAFT ADVISORY CRITERIA FRIDAY
AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING...WITH STORMS
BECOMING LIKELY OVERNIGHT FRIDAY NIGHT. THERE IS A CHANCE OF
THUNDERSTORMS SATURDAY...AND AGAIN NEXT WEDNESDAY.

WOOD
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jul 11, 1:48 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
148 AM CDT FRI JUL 11 2008

WIZ046-047-051-052-056>060-062>072-110900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
148 AM CDT FRI JUL 11 2008

...TRAINING THUNDERSTORMS WITH TORRENTIAL DOWNPOURS AND A FLASH
FLOODING THREAT TO CONTINUE THROUGH THE OVERNIGHT...

AT 145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS STRETCHING FROM NEAR KENOSHA...TO
STOUGHTON...TO LONE ROCK. ANOTHER LINE OF THUNDERSTORMS STRETCHED
FROM NEAR MAUSTON TO NORTH OF EAU CLAIRE. THESE THUNDERSTORMS ARE
MOVING SOUTHEAST AROUND 25 MPH.

THE MAIN THREAT WITH THESE STORMS IS HEAVY RAIN AND FLASH FLOODING.
HOURLY RAINFALL RATES OF AROUND 2 INCHES HAVE BEEN OBSERVED WITH MANY
OF THESE CELLS. IN ADDITION...THESE CELLS HAVE BEEN TRAINING OVER
THE SAME AREAS...ESPECIALLY OVER SAUK...COLUMBIA...DANE...AND
JEFFERSON COUNTIES.

WITH MORE THUNDERSTORMS DEVELOPING UPSTREAM IN WEST CENTRAL
WISCONSIN...THE FLASH FLOODING THREAT REMAINS HIGH ACROSS THESE
AREAS. EXPECT PERIODS OF HEAVY SHOWERS AND THUNDERSTORMS THROUGH
THE OVERNIGHT WITH AN ADDITIONAL 1 TO 3 INCHES OF RAIN. LOCALLY
HIGHER AMOUNTS ARE POSSIBLE.

BE ON THE ALERT FOR RAPIDLY RISING FLOOD WATER IN FLOOD PRONE
AREAS AND BE PREPARED TO SEEK HIGHER GROUND IF FLASH FLOOD
WARNINGS ARE ISSUED. DO NOT DRIVE VEHICLES INTO FLOODED
AREAS. FLASH FLOODING IS THE NUMBER ONE WEATHER KILLER.

BORGHOFF
Local storm report, Jul 11, 2:01 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
201 AM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     LIGHTNING        MADISON                 43.08N 89.38W
07/11/2008                   DANE               WI   LAW ENFORCEMENT

            LIGHTNING HAS SPARKED SEVERAL STRUCTURE FIRES ACROSS THE
            CITY.

&&

BORGHOFF
Local storm report, Jul 11, 2:02 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
202 AM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 AM     HAIL             EDGERTON                42.84N 89.07W
07/11/2008  M0.25 INCH       ROCK               WI   LAW ENFORCEMENT

&&

BORGHOFF
Local storm report, Jul 11, 2:05 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
205 AM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 AM     HEAVY RAIN       5 SW MADISON            43.03N 89.45W
07/11/2008  M1.32 INCH       DANE               WI   TRAINED SPOTTER

            1.32 INCHES OF RAIN FELL BETWEEN 103 AND 203 AM.

&&

BORGHOFF
Special weather statement, Jul 11, 2:50 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
250 AM CDT FRI JUL 11 2008

WIZ046-047-051-052-056>060-062>072-110900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
250 AM CDT FRI JUL 11 2008

...TRAINING THUNDERSTORMS WITH TORRENTIAL DOWNPOURS AND A FLASH
FLOODING THREAT TO CONTINUE THROUGH THE OVERNIGHT...

AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS STRETCHING FROM NEAR KENOSHA...TO
JANESVILLE...TO DODGEVILLE. ANOTHER LINE OF THUNDERSTORMS STRETCHED
FROM NEAR LA VALLE IN NORTHERN SAUK COUNTY...TO CLARK COUNTY WEST OF
WAUSAU. THESE THUNDERSTORMS ARE MOVING SOUTHEAST AROUND 25 MPH.

THE MAIN THREAT WITH THESE STORMS IS HEAVY RAIN AND FLASH FLOODING.
HOURLY RAINFALL RATES OF 1 TO 1.5 INCHES HAVE BEEN OBSERVED WITH
MANY OF THESE CELLS. IN ADDITION...THESE CELLS HAVE BEEN TRAINING
OVER THE SAME AREAS.

WITH MORE THUNDERSTORMS DEVELOPING UPSTREAM IN WEST CENTRAL
WISCONSIN...THE FLASH FLOODING THREAT REMAINS HIGH ACROSS THESE
AREAS. EXPECT PERIODS OF HEAVY SHOWERS AND THUNDERSTORMS THROUGH
THE OVERNIGHT WITH AN ADDITIONAL 1 TO 2 INCHES OF RAIN. LOCALLY
HIGHER AMOUNTS ARE POSSIBLE.

BE ON THE ALERT FOR RAPIDLY RISING FLOOD WATER IN FLOOD PRONE
AREAS AND BE PREPARED TO SEEK HIGHER GROUND IF FLASH FLOOD
WARNINGS ARE ISSUED. DO NOT DRIVE VEHICLES INTO FLOODED
AREAS. FLASH FLOODING IS THE NUMBER ONE WEATHER KILLER.
Local storm report, Jul 11, 3:26 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 AM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 AM     HEAVY RAIN       7 SW MADISON            43.01N 89.48W
07/11/2008  M1.45 INCH       DANE               WI   BROADCAST MEDIA

            RAINFALL TOTAL SINCE 5 PM CDT THURSDAY AT WISC-TV STUDIOS
            ON THE SOUTHWEST SIDE OF MADISON.

&&

REM

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 12:32 AM CDTFlash Flood WarningMKXColumbia, Sauk88 min
Jul 11, 12:40 AM CDTFlash Flood WarningMKXJefferson, Waukesha2 hr
Jul 11, 12:59 AM CDTFlash Flood WarningMKXDane2 hr
Jul 11, 4:05 AM CDTFlash Flood WarningMKXDane, Sauk2 hr
Jul 11, 6:40 AM CDTAreal Flood WarningMKXSauk6 hr
Jul 11, 8:12 AM CDTAreal Flood WarningMKXColumbia4 hr
Jul 11, 8:31 AM CDTAreal Flood AdvisoryMKXDane3 hr
Jul 11, 9:03 AM CDTAreal Flood AdvisoryMKXJefferson3 hr
Jul 11, 9:08 AM CDTRiver Flood WarningMKXSauk60 hr
Jul 11, 9:08 AM CDTRiver Flood WarningMKXSauk5 days
Jul 11, 9:18 AM CDTRiver Flood WatchMKXKenosha11 hr
Jul 11, 10:02 AM CDTRiver Flood WarningMKXRock54 hr
Jul 11, 10:03 AM CDTAreal Flood AdvisoryMKXWalworth, Waukesha3 hr
Jul 11, 10:13 AM CDTRiver Flood WarningMKXLafayette19 hr
Jul 11, 10:13 AM CDTRiver Flood WarningMKXGreen, Rock4 days
Jul 11, 3:18 PM CDTRiver Flood WarningMKXColumbia19 hr

Nearby

Flash Flood Warnings in Wisconsin, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.